MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 45MM ARTICNG LNR CUTR LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. 45MM ARTICNG LNR CUTR LONG; STAPLE, IMPLANTABLE
Catalog Number LONG45A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # k5dn9z.Month and day unknown.Only year (2018) is known.Device evaluation: the analysis results found that the long45a device was received with the handles opened.The device was returned with a tr45w reload loaded in the device.The returned reload was returned fully fired.The firing mechanism was noted to be damaged.No functional test was performed due the condition of the device.While no conclusion could be reach on what cause the firing mechanism to fail, it is possible that the device was attempted to fire on thicker tissue than indicated causing an increase of the internal forces resulting in the component yielding.It should be noted as part of our quality process each device is visually inspected and functionally tested during manufacturing to ensure that the device meets the required specifications prior to shipment.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.The following information was requested, but unavailable: can you please clarify what issue occurred with the device? in what type of procedure was the device used? what was the product code of the cartridge reload? on which firing did this event occur (1st, 2nd, 12th, etc.)? did the device deliver any staples? if yes, were the staples formed properly? if yes, was the staple line complete? did the device cut? if yes, was the cut line complete? if yes, was there any issue with the cut line such as jagged, dull knife, irregular, etc? was there any difficulty opening the device? if yes, how was the device removed from the patient? if yes, did the jaws eventually open?.
 
Event or Problem Description
It was reported that product was received at (b)(6) complaint handling unit.Shipping doc: long45a; please return defective product; poor quality.No other details provided.

Brand Name
45MM ARTICNG LNR CUTR LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7648052
Report Number3005075853-2018-11020
Device Sequence Number16502138
Product Code GDW
UDI-Device Identifier20705036002427
UDI-Public20705036002427
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2018
Device Catalogue NumberLONG45A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2018
Initial Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1